Is it possible that being on Norco for a year or two will actually make depression worse? I've experienced the depression associated with stopping the Norco as part of the whole w/d package, (I have quit taking them a few times, never for very long) but I am wondering if taking this drug regularly (well, irregularly, I guess, actually) can make depression worse. I am supposed to be taking 4 (10/325 mg.) per day. I have been taking up to twice that, though, for the last few months. I am on a stong anti-depressant as well. (Effexor 300 mg.) Can anyone chime in?
My opinion, yes definatley ! When I first started using I was on top of the world. The longer I used the more depressed I became. I had a constant feeling of hopelessness. I was clean for 2 months and had depression because of lack of energy and motivation. It is horrible what this addiction does to us. It takes a long time to fix the damage we have done.
are you addicted to norcos? if you are, then yes, depression is a very common symptom of addiction, and it is apparent while still in active addiction, when you stop your doc and decide to get clean, it usually worsens, unfortunately...maybe its time for an adjustment on the effexor? maybe you should put some thought into quitting for good and then tackling the depression along with the addiction? i dont know your story or why you are on norcos (chronic pain?) but i wish you luck with this, depression can be debilitating. take care of yourself.
The depression got me after a couple of years...the drug reversed on me/lortab/ and made me feel tired and depressed...was isolating....wasnt long after that I quit...guess in a way i am glad it happened...made it easier to quit..keep posting
I think it can also. I had a doc tell me once when I told him about my "depression", that lortabs CAUSE depression (he was looking at my med list). He was covering for my regular doc, and I was there getting my "fix" of pills. I had ALL these reasons I needed them but he seemed to be a bit leery. He said 2 or 3 times, "dont take these lortabs every day, it will increase your depression". If he was my regular doc I think he would have cut me off at that point. He was the first person who made me feel uncomfortable about using an injury to get meds. I cannot really blame my regular Primary care doc, as he has known me over 10 years, and we work for the same company, and mostly, he TRUSTED me. I hope he NEVER finds out how I used him. Ugh. Anyway dont mean to digress on your thread. I just wanted to say that a doc DID tell me that pain pills (not norco specifically) can make you depressed.
Also, be careful with Effexor. I havent taken it but I hear you cannot stop it cold turkey. Your Dr should have told you all of that already though.
Hang tough and take care. We are here to help.
Thanks for your input so much. Yes, I learned my lesson trying to stop the effexor c/t. Wow, what a mess I was! I mean MESS! I went thru a time w/ no insurance and they cost $256.00 a month, so I was determined, but determination is no match for that drug. Well, looks like I am looking at stopping this Norco completely for a while at least to sort out what is me and what is Norco. (yes, I believe I am addicted, for sure, yes, chronic upper back pain - compression fracture on T8 vertebrae). Going up to 375 mg effexor was discussed (I have a psychiatrist, pain dr., reg. dr., and therapist) but that is a lot of effexor and we discussed stopping the norco first to eliminate that as a possible cause for the depression worsening. My doctors all have a different opinion on the norco and depression - I feel like no one really knows anything, no matter what letters are after their name. Nor do they really care. This is the only place I have felt empathy that feels real. Depression is more debilitating than back pain or anything else. If it weren't for my girls, I couldn't withstand it...
For me I think I was already depressed and the pills were a band-aid to make me feel better for a few hours. Then I started taking too many & was depressed about that too. I've only now come to realize that even though the pills gave me that euphoric feeling, there are things in my life I was trying to avoid. Now that I'm tapering off, I'm forced to cope on my own with the bad stuff. I wasn't coping before- just being numb so I didn't think about it.
I think that some of us take to pills to make things better but it just adds to the problem. I know that if I'm going to make it, I have to face my problems/ triggers or I'll go back to life in a fog.
I tried a lot of the vitamins & aminos recommended on this site & they have helped A LOT. Good luck to you!!
Amen 3grlz! A lot of people take them to cover a depression problem. Wow, this med makes me feel really great! But remember, IT NEVER lasts. The depression is still there after the pain med has worn off. BTW, opiates are a depressive drug. So, while we are the few "lucky" that gets the "buzz", that buzz is short-lived. When it wears away, you are left sleepy, regretful, and if you are like me, with a very bad headache that NOTHING will touch but time.
anyone who has been addicted to hyrdrocodone (norco included) will tell you that after using it for a few weeks to a month, your life will not only become very narrow, you will become severely, severely depressed. often times, suicidal.
I wish you the best of luck! Yes, I think the pills can cause depression. I think a lot of us who have depression or anxiety are more likely to abuse the pain medication. I know I have generalized anxiety disorder and the vicodin helped me not feel so anxious. Now that I am stopped my anxiety is worse than before I stopped the pills because my body relies on the pills to control my anxiety. I am being patient though because I know that it takes a long time for your brain to get straightened out. Lots of love and keep posting.
Do you know how long it takes your brain to recover....doctors don't understand nor seem to care. I have never felt like this before, that this bad. I only take ne norco a day 7.5 mg going on five months and now my depression is so bad and I have chills, icey hands, sweat and anxiety at an all time high. Is it best to gradually reduce......doc says just stop....I think they effeting my adrenal glands as well because of severe anxiety. Starting taking norco for fractured back in an accident. I can tolerate the level of pain but the depression is the one killine me and I am afraid to do this alone as I am alone.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.